MAUDE Adverse Event Report: LIVANOVA USA INC CANNULAE, AORTIC ROOT LONG NEEDLE; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

LIVANOVA USA INC CANNULAE, AORTIC ROOT LONG NEEDLE; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number AR-XXXXX
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
4 aortic root cannula units item ar-17014 (1 used unit and 3 unused units), all belonging to same batch of the complained cannula device, were returned to livanova from the customer.Visual inspection of the used cannula confirmed the disconnection of the connector from the needle.Deeper inspection of the connector revealed small amount of adhesive pooled on one side.Visual inspection of the unused cannula units confirmed the correct position of the connector on the needle and revealed similar pooling of the adhesive to one side of the connector.However, manual pull test confirmed the connectors could not separate from the needles.A review of the dhr did not identify any deviation, non-conformity or material issue relevant to the reported failure.Livanova investigation confirmed the reported disconnection.Livanova believes the disconnection was ascribable to an operator error while distributing of adhesive between connector and needle.A dedicated session of training will be performed with the manufacturing operators involved in the production of cannulae ar-17014.This type of failure has a low probability to cause a risk for the surgeon while removing detached guidewire cause.The failure it is not likely causing any serious injury to patient if it were to reoccur.
 
Additional Manufacturer Narrative
Patient information was not provided.The involved device has been requested for return to livanova for investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.Device not yet returned.
 
Event or Problem Description
Livanova received a report that, after the insertion of the aortic root cannula in the aorta, the plastic cap that helps to extract the internal guidewire detached from the guidewire.The surgeon could remove the guidewire with the help of a tool.There was no report of patient injury.The user believes this might cause a risk for the surgeon while removing detached guidewire.On the same date, a similar event occurred while using a cannula of the same lot of the present report (livanova reference (b)(4)).

Brand Name
CANNULAE, AORTIC ROOT LONG NEEDLE
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
MDR Report Key8844698
Report Number1718850-2019-00011
Device Sequence Number3147267
Product Code DWF
UDI-Device Identifier00803622103094
UDI-Public(01)00803622103094(240)AR-17014(17)220228(10)1905000115
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K972503
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberAR-XXXXX
Device Catalogue NumberAR-17014
Device Lot Number1905000115
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/02/2019
Supplement Date Received by Manufacturer09/05/2019
Initial Report FDA Received Date07/31/2019
Supplement Report FDA Received Date10/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1